Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Black marks and pus throughout the legs, pain. What to do now ? - Online Doctor Chats

Date : 09-Jun-2013
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Doctor:How can I help you?
User:My mother is having an health issue
User:she got balck marks and puss thorugh out her legs
User:she is having pain
User:for both the legs, it became complete balck marks
User:what shall i do now?
Doctor:May I know your mother's age?
Doctor:Does she have history of diabetes, peripheral arterial disease or varicose veins?
User:she is having 200 now on daibetics
Doctor:May I know currently she has only the black marks or there are pus draining lesions also?
User:it is all black and red marks i can see from outside
User:puss is not coming
Doctor:Is the limb swollen?
Doctor:Are you there?
User:yes not completely, where the black spots are there, it is swollen there,
User:she tested the kidneys, but it is all fine
Doctor:Is she running fever?
Doctor:Since when is she having all these symptoms?
Doctor:Are you there?
User:she is not having any fever
Doctor:Since when is she have the symptoms?
User:since 1 yr it is there
Doctor:Let me brief you.
Doctor:Black spots on the skin occurs due to hyperpigmentation.
Doctor:Such hyperpigmentation occurs due to multiple reasons - one among that is post inflammatory pigmentation.
User:what is the cure for that?
Doctor:It looks like your mother has recurring episodes of localized inflammation/infection.
Doctor:Such infection in the limbs can vary from simple boil to impetigo to large furuncle.
Doctor:Rarely they can spread across to all parts leading to cellulitis.
Doctor:Diabetes and increased blood sugar is mostly the cause for such recurrent/spreading lesions.
Doctor:Therefore for a cure, the following needs to be done.
Doctor:1. Her blood sugar needs to be maintained at ideal limits.
Doctor:You mentioned her sugars were 200mg/dl, I am not sure if they always remain at this level; if so it needs to brought down with medications.
User:it is not always same, it iwll increase
Doctor:The target is to keep blood sugar as close to 120-140mg.
Doctor:2. You can perform a blood test called glycosylated hemoglobin (HBa1c)once every 3 months. This will give us a fair idea whether sugars are controlled or not.
Doctor:2. She needs to maintain proper personal hygiene and care as to avoid scratching, trimming finger nails, injuries or cut.
Doctor:They can start an infection leading to the process of new pigmentation.
Doctor:3. Presence of red and swollen areas can indicate new lesions.
Doctor:They can be treated with good antibiotic cream such as polysporin.
Doctor:This cream can be applied to new lesions.
Doctor:4. Black spots improve with time. On an average such spots will fade away in 4-6 months time.
Doctor:If spots are persisting and causing cosmetic problems, the can be treated with depigmentation cream.
Doctor:I would not suggest you to use any depigmentation cream whenever there is redness and swelling.
User:can you suggested one cream name she can use for now
Doctor:5. Good moisturizer are very helpful in treating the spots.
User:could you suggest me one specalist in visakhapatnam
Doctor:For now she can use the polysporin cream.
Doctor:Once the red lesions are gone, depigmentation cream such as mederma can be used on black spots.
Doctor:She can visit a dermatologist for treatment.
Doctor:I do not have any personal reference of doctors at vishakapatnam.
Doctor:If you are finding difficulties to find a dermatologist, you can contact the customer support team.
Doctor:They can help you find a good doctor.
Doctor:Have you followed?
Doctor:Do you have any other query?
User:contacted one doctore she gave one cream called sodium fusidate ointment B.p
User:is that good?
User:and tablets Taxim -o 200
User:serrat opeptidase
User:are you there?
Doctor:The cream and taxim o are antibiotic which gives useful results in such conditions.
Doctor:However though seratiopeptidase are useful in reducing swelling and odema, when there is not much swelling of limbs, it's use is doubtful.
Doctor:Still she can continue them as suggested by her doctor.
Doctor:Have you followed?
Doctor:Do you have any other query?
User:nothing thanks alot for your response
Doctor:You are welcome.
Doctor:Thanks for consulting me.
Doctor:Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor